New York, 2005

Damaging Wind in New York, June 13, 2005

June 13, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 13, 1:21 PM EST, 7 hours 6 minutes earlier.

Area forecast discussion, Jun 13, 1:21 PM EST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
221 PM EDT MON JUN 13 2005

.SHORT TERM (TONITE - WEDNESDAY)...
ACTIVE WX LIKELY OVER THE NEXT 2 DAYS. REMNANT S/WV OF TS ARLENE
MAKING THE TURN AROUND THE TOP OF THE RIDGE OVER NRN OH THIS
AFTERNOON WITH TROF AXIS FIRING TSTMS IN WRN NY-PA. 12Z MODELS
HANDLING SITN PRETTY WELL...ESPLY NAM. AS TROF APCHS AND BREAKS A
SMALL SUBS INVERSION BTWN 850-700 MB...WERE LOOKING FOR CONTD
DEVELOPMENT OF TSRA WITHIN MODERATELY UNSTABLE ATMOS...WITH STORMS
MOVG ACROSS CWA LATE THIS AFTERNOON THROUGH THE EVENING. BULK OF ANY
TROPICAL RAIN NOW OVER MI IS PROGGED TO BE ON NRN PERIPHERY OF VORT
WHICH WL TRACK OVER SRN CAN/XTRM NRN NY TONITE. LESS COVERAGE
FURTHER SOUTH. MAY SEE HALF-THREE QUARTER INCH RAIN NORTHERN AREAS.
WSPDS STILL WEAK...BUT FASTER THAN PREV DAYS WHICH SHOULD HELP TO
KEEP STORMS MOVING. STILL...CONVECTIVE POTENTIAL LEANS MORE WITH
FLASH FLOODING THAN SVR...ALTHOUGH DRY PUNCH COMING ACROSS ALOFT
COULD HELP ENHANCE THE STRONGEST STORMS WITH WIND GUST POTNL THIS
EVE.

AFTER PASSAGE OF TROF LATE TONIGHT...HEIGHTS BUILD QUICKLY OVER THE
AREA AHEAD OF CUTOFF LOW MOVING OUT OF NRN PLAINS. WILL LINGER A FEW
SHOWERS UP NORTH EARLY...THEN CONTINUE TO KEEP FCST AREA MAINLY RAIN
FREE FOR TUESDAY. THEN APCHG FRONTAL SYSTEM AND DIGGING UPR LOW WILL
BRING YET ANOTHER ROUND OF CONVECTIVE ACTIVITY TUESDAY EVENING WITH
MORE SHOWERS UNDER THE UPR LOW FOR WEDNESDAY. NAM STRONGLY
SUGGESTING A LINE OF PRE-FRONTAL TSTMS DVLPG TUES EVENING OVER WRN
NY-OH ON THE NOSE OF LLVL JET...WHICH MOVES ACROSS THE REGION TUES
NITE. GFS/NGM SHOW HINTS OF THIS...AND I THINK IT PLAUSIBLE. WILL UP
POPS TUES NITE AND WEDS. THERE MAY BE A BREAK WEDS MORNING AFTER ANY
LINGERING NOCTURNAL CONVECTION...BEFORE BULK OF UPR TROF ARRIVES IN
THE AFTERNOON WITH MORE SUSTAINED PRECIP. TOO FAR OUT IN AN UNSTABLE
PATTERN TO GET THAT SPECIFIC...SO AT THIS POINT...WILL BROAD BRUSH
THE DAY WITH SHRA OR TSRA.

MODEL TEMPERATURE GUIDANCE FITTING WITH 850-925 MB T PROGS FOR THE
MOST PART...ALTHOUGH GFS MAV LOOKS ON THE COOL SIDE. WILL LEAN WITH
WARMER FWC/MET BLEND WHICH CONTINUES TO GIVE READINGS WELL INTO
80S-NR 90 TUES...AND SLIGHT COOL DOWN TO LOWER 80S WEDS. -JAB
&&

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...
COOLER LESS HUMID AIRMASS TO MOVE INTO CWA BEHIND SFC LOW THURSDAY.
THIS WILL MOVE SLOWLY EAST INTO THE WEEKEND. UL LOW OR TROF FOLLOWS
SFC LOW. THE QUESTION AND DISCREPANCY IS HOW MUCH ENERGY CLOSES OFF
AND MOVES SOUTH LATE THIS WEEK. THIS UL LOW WILL HELP WRAPAROUND
MOISTURE AND SECONDARY TROF FRIDAY. MODELS NOT AGREEING HOW STRONG
UL LOW WILL BE AND SET UP FOR THE WEEKEND. WILL GO TOWARD PREVIOUS
FORECAST AND HPC TO KEEP IT DRY SATURDAY ON AS CANADIAN HIGH BUILDS
SE INTO NE US. -TAC
&&

.AVIATION (13/18Z - 14/18Z)...
VFR CONDITIONS TO DETEORATE LATER THIS AFTERNOON IN TS THAT ARE
STARTING TO GET GOING IN WRN NY AND CENTRAL PA. THESE SHOWERS AND TS
ARE MOVING INTO A HEATED MORE UNSTABLE ATMOSPHERE.  ALSO HELPED BY A
SHORT WAVE. TONIGHT UNDER UL CIRCULATION ASSOCIATED WITH REMNANTS OF
ARLENE CIGS TO GO TO IFR IN A FEW PLACES WITH MVFR REST. VSBYS TO
MOSTLY MVFR. TUESDAY AFTER SUNRISE WINDS TO GO ABOVE 10KTS AND
HIGHER GUSTS. THIS WILL BREAK UP THE CLOUDS BRINGING VFR CONDITIONS
BY AFTERNOON. -TAC
&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.
&&
Hazardous weather outlook, Jun 13, 2:55 AM EST, 17 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
355 AM EDT MON JUN 13 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-140900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
355 AM EDT MON JUN 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SHOWERS AND THOWERSTORMS ARE LIKELY TODAY, ESPECIALLY THIS AFTERNOON
INTO THE EVENING HOURS. THE STORMS WILL PRODUCE HEAVY RAIN. AN
ISOLATED SEVERE STORM IS POSSIBLE, WITH THE MAIN THREAT BEING
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT AND WEDNESDAY.

.SPOTTER CALL TO ACTION STATEMENT...
SKYWARN ASSISTANCE MAY BE NEEDED THIS AFTERNOON.

In the hours before

Special weather statement, Jun 13, 6:24 PM EST, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
724 PM EDT MON JUN 13 2005

NYZ025-044-140000-
CORTLAND NY-TOMPKINS NY-
724 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 718 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM LAKE RIDGE TO PERUVILLE...OR ALONG A LINE
  EXTENDING FROM 14 MILES NORTH OF ITHACA TO 9 MILES NORTHEAST OF
  ITHACA...AND MOVING NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  WILLET AND TEXAS VALLEY AT 730 PM EDT
  MCGRAW AND MC GRAW AT 735 PM EDT
  SOLON AND CINCINNATUS AT 740 PM EDT
  SCOTT AND EAST HOMER AT 745 PM EDT
  UNION VALLEY AND TAYLOR AT 750 PM EDT
  TRUXTON AT 755 PM EDT
  TRIPOLI AND CUYLER AT 800 PM EDT

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY

LAT...LON 4242 7587 4241 7625 4251 7625 4253 7627
      4246 7632 4263 7665 4262 7627 4277 7627
      4280 7590

PADAVONA
Local storm report, Jun 13, 6:44 PM EST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
744 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND DMG     AUBURN                  42.93N 76.57W
06/13/2005                   CAYUGA             NY   AMATEUR RADIO

            TREES DOWN

&&

JFC
Local storm report, Jun 13, 6:53 PM EST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
753 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND DMG     MIDDLESEX               42.70N 77.27W
06/13/2005                   YATES              NY   LAW ENFORCEMENT

            NUMEROUS TELCO AND ELECTRICAL POLES AND WIRES DOWN. ALSO
            SEVERAL REPORTS OF TREES DOWN. 1 INJURY WHEN TREE FELL ON
            RESIDENCE.

&&

JFC
Local storm report, Jun 13, 6:57 PM EST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
757 PM EDT MON JUN 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     SENECA FALLS            42.91N 76.80W
06/13/2005                   SENECA             NY   AMATEUR RADIO

            TREES AND WIRES DOWN BETWEEN 703 AND 735 PM

&&

JFC
Special weather statement, Jun 13, 7:10 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
810 PM EDT MON JUN 13 2005

NYZ015>017-022-023-025-140100-
CAYUGA NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS NY-YATES NY-
810 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM YATESVILLE TO SONORA...OR ALONG A LINE
  EXTENDING FROM 5 MILES NORTHWEST OF PENN YAN TO 16 MILES NORTHWEST
  OF CORNING...AND MOVING NORTHEAST AT 35 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BELLONA STN AND WAYNE AT 815 PM EDT
  TYRONE AND WESTON AT 820 PM EDT
  HIMROD AND DUNDEE AT 825 PM EDT
  MAC DOUGALL AND ROSE HILL AT 830 PM EDT
  WILLARD AND WATKINS GLEN AT 835 PM EDT
  LOGAN AND LODI AT 840 PM EDT
  CANOGA AND CAYUGA AT 845 PM EDT
  WILLETS AND SHELDRAKE AT 850 PM EDT

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4278 7717 4223 7730 4247 7657 4302 7643

PADAVONA
Special weather statement, Jun 13, 7:12 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
812 PM EDT MON JUN 13 2005

NYZ036-045-140100-
CHENANGO NY-MADISON NY-
812 PM EDT MON JUN 13 2005

...LINE OF STRONG THUNDERSTORMS MOVING INTO THE AREA...

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS.  THESE STORMS WERE LOCATED ALONG A
  LINE EXTENDING FROM LINCKLAEN TO GERMAN...OR ALONG A LINE EXTENDING
  FROM 13 MILES NORTHEAST OF CORTLAND TO 11 MILES EAST OF MARATHON...
  AND MOVING NORTHEAST AT 30 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  DE RUYTER AND DERUYTER AT 820 PM EDT
  SHEDS AND PRESTON AT 830 PM EDT
  OTSELIC AND GEORGETOWN AT 835 PM EDT
  ERIEVILLE AND SOUTH PLYMOUTH AT 840 PM EDT
  WEST EATON AND SMYRNA AT 845 PM EDT
  MORRISVILLE AND SHERBURNE AT 850 PM EDT
  POOLVILLE AND PECKSPORT AT 855 PM EDT
  HUBBARDSVILLE AND MADISON AT 900 PM EDT

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

LAT...LON 4294 7553 4294 7545 4287 7543 4287 7537
      4275 7530 4267 7532 4241 7580 4239 7586
      4281 7589 4299 7555

PADAVONA

The radar

The Binghamton radar (KBGM), 41 km away, was scanning. The volume nearest the first event began at 01:27 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Chenango

When
June 13, 8:27 PM EST to 8:49 PM EST
Where
Chenango County, Oxford
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
42.433, -75.600

Thunderstorm winds downed trees and wires in Oxford, Guilford, and Norwich.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458751.